The Annals of Mathematical Statistics
- Ann. Math. Statist.
- Volume 42, Number 4 (1971), 1254-1261.
Noncentral Distribution of Wilks' Statistic in Manova
In this paper, the exact distribution of Wilks' likelihood ratio criterion, $\Lambda$, for MANOVA in the noncentral linear case i.e. when the alternative hypothesis is of unit rank, has been obtained and explicit expressions for the same for $p = 2, 3, 4$ and 5, where $p$ is the number of variables and for general $f_1$ and $f_2$ are given. A general form of the distribution of $\Lambda$ in this case, for any $p$, is also given. It has been shown that the total integral of the series obtained by taking a few terms only, rapidly approaches the theoretical value one as more terms are taken into account. Further the accuracy of the approximation, suggested by Posten and Bargmann , is examined numerically and it has been shown that the approximation is excellent except when $f_1$ and $f_2$ are both small and the noncentrality parameter $\lambda^2$ is large.
Ann. Math. Statist., Volume 42, Number 4 (1971), 1254-1261.
First available in Project Euclid: 27 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Gupta, A. K. Noncentral Distribution of Wilks' Statistic in Manova. Ann. Math. Statist. 42 (1971), no. 4, 1254--1261. doi:10.1214/aoms/1177693238. https://projecteuclid.org/euclid.aoms/1177693238